Alert archive / Mississippi / Tornado Warnings in 2003
Tornado Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 6, 2003, 11:17 AM CDT for Sharkey County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 11:17 AM CDT (16:17 UTC)
- Expired
- Apr 6, 2003, 12:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Sharkey County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 6, 10:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 061617
TORJAN
MSC125-061700-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CDT SUN APR 6 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL NOON CDT
* AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER SHARKEY COUNTY...NEAR ONWARD...OR ABOUT 15 MILES
SOUTH OF ROLLING FORK...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO...
REMAIN OVER RURAL SHARKEY COUNTY AND THE DELTA NATIONAL FOREST
LAT...LON 3292 9070 3285 9076 3282 9070 3267 9072
3267 9096 3290 9082 3287 9072
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 11:10 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 6, 11:10 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT SUN APR 6 2003 UPDATED ZONES TO MAINLY INCLUDE THE SEVERE THUNDERSTORM WATCH AND THE FLASH FLOOD WATCH. ONLY OTHER CHANGES MADE WERE TO THE MAX TEMPS IN THE EXTREME NORTHWEST PORTION OF THE CWFA. NO OTHER MAJOR CHANGES ARE PLANNED AT THIS TIME...HOWEVER FURTHER ZONE UPDATES FOR MAX TEMPS MAY BE POSSIBLE. .JAN... AR...NONE. LA...FLASH FLOOD WATCH 007>009-015-016-023>026. MS FLASH FLOOD WATCH ...40>066-072>074. SEVERE THUNDERSTORM WATCH FOR SOUTHERN MS THROUGH 4 PM. 32
Hazardous weather outlook, Apr 6, 7:03 AM CDT, 4 hours 14 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0603 AM CST SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT. LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI LOCATIONS THROUGH MIDNIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE WEATHER EPISODE. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF MISSISSIPPI THIS AFTERNOON AND EVENING. AREAS OF PONDING CAN BE EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY RAIN. PERIODS OF HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI DURING THE EARLY AFTERNOON. HEAVIER RAINFALL WILL OCCUR OVER EAST MISSISSIPPI DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE DAY MONDAY. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY MONDAY NIGHT AS A STALLED COLD FRONT MOVES ACROSS EAST CENTRAL LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. THE AIR MASS WILL REMAIN HUMID AND UNSTABLE AHEAD OF THE FRONT AND INTENSE WIND FIELDS WILL REDEVELOP. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT...MAINLY SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB. THE RISK OF SEVERE WEATHER WILL DIMINISH AS THE COLD FRONT SHIFTS EAST OF THE FORECAST AREA EARLY TUESDAY MORNING. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 6, 7:22 AM CDT, 3 hours 55 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 722 AM CDT SUN APR 6 2003 ...SEVERE THUNDERSTORMS EXPECTED OVER MUCH OF REGION TODAY... THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT. LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI LOCATIONS THROUGH MIDNIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE WEATHER EPISODE.
Local storm report, Apr 6, 10:07 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 AM TALLULAH LA 1.00 INCH HAIL
04/06/03 MADISON LA REPORTED AT THE TALLULAH
PD. REPORTED BY POLICE.Local storm report, Apr 6, 10:49 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM EPPS LA 1.00 INCH HAIL
04/06/03 WEST CARROLL REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 46 min |
| Apr 6, 10:15 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 45 min |
| Apr 6, 10:34 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 46 min |
| Apr 6, 10:48 AM CDT | Tornado Warning | JAN | Issaquena | 42 min |
| Apr 6, 10:54 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 61 min |
| Apr 6, 10:59 AM CDT | Flash Flood Warning | JAN | Issaquena | 2 hr |
| Apr 6, 11:19 AM CDT | Tornado Warning | JAN | Sharkey | 41 min |
| Apr 6, 11:26 AM CDT | Tornado Warning | JAN | Issaquena, Warren | 44 min |
| Apr 6, 11:30 AM CDT | Tornado Warning | JAN | Yazoo | 60 min |
| Apr 6, 12:10 PM CDT | Tornado Warning | JAN | Hinds, Warren | 60 min |
| Apr 6, 12:16 PM CDT | Tornado Warning | JAN | Madison | 59 min |
| Apr 6, 12:20 PM CDT | Flash Flood Warning | JAN | Yazoo | 2 hr |
| Apr 6, 12:27 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Warren | 3 hr |
| Apr 6, 12:55 PM CDT | Tornado Warning | JAN | Warren | 60 min |
| Apr 6, 12:57 PM CDT | Tornado Warning | JAN | Rankin | 43 min |
| Apr 6, 1:14 PM CDT | Tornado Warning | JAN | Madison | 26 min |
| Apr 6, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 47 min |
| Apr 6, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 58 min |
| Apr 6, 1:32 PM CDT | Tornado Warning | JAN | Scott | 58 min |
| Apr 6, 1:41 PM CDT | Tornado Warning | JAN | Leake | 44 min |
| Apr 6, 1:43 PM CDT | Flash Flood Warning | JAN | Leake, Rankin, Scott | 2 hr |
| Apr 6, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 47 min |
| Apr 6, 1:53 PM CDT | Tornado Warning | JAN | Hinds | 47 min |
| Apr 6, 2:17 PM CDT | Tornado Warning | JAN | Newton | 43 min |
| Apr 6, 2:23 PM CDT | Tornado Warning | JAN | Rankin | 42 min |
| Apr 6, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 60 min |
| Apr 6, 2:54 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 81 min |
| Apr 6, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Apr 6, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 44 min |
| Apr 6, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 46 min |
| Apr 6, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 6, 4:32 PM CDT | Tornado Warning | JAN | Lauderdale | 43 min |
| Apr 6, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 42 min |
| Apr 6, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 6, 4:59 PM CDT | Tornado Warning | JAN | Washington | 46 min |
| Apr 6, 5:15 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Sunflower | 2 hr |
| Apr 6, 5:17 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 4 hr |
| Apr 6, 5:21 PM CDT | Tornado Warning | JAN | Humphreys | 44 min |
| Apr 6, 5:25 PM CDT | Tornado Warning | JAN | Issaquena | 45 min |
| Apr 6, 5:38 PM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 57 min |
| Apr 6, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Apr 6, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | 42 min | |
| Apr 6, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore | 40 min |
| Apr 6, 6:24 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 5 hr |
| Apr 6, 6:30 PM CDT | Tornado Warning | JAN | Warren | 45 min |
| Apr 6, 6:30 PM CDT | Tornado Warning | JAN | Madison, Yazoo | 75 min |
| Apr 6, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 59 min |
| Apr 6, 6:44 PM CDT | Tornado Warning | JAN | Attala, Holmes | 51 min |
| Apr 6, 6:52 PM CDT | Flash Flood Warning | JAN | Attala, Leake, Rankin, Scott | 4 hr |
| Apr 6, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 61 min |
Nearby
Tornado Warnings in Mississippi, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.